| Model Number |
U10T |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: (b)(4).The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many newborns experienced this event? please create a new pc for each additional newborn that experienced this event.For each patient, please provide the following information: please provide the patient's demographic information.Please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? how was the suture originally tied (multiple knots, square knot, etc.)? what was the volume of blood loss? how was the bleeding stopped? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? investigation summary, four sealed packets of product code u10 were returned to ethicon for evaluation.The product code is multi-strand and contains two umbilical tapes per packet.Visual inspection and functional tests were conducted on the returned device.During the visual inspection of four samples, no defects were found on the packages.The samples were opened and contains two umbilical tapes.The tapes were dispensed without problems and examined along of the strand and no defects or issues related to breakage were note.In addition, a knot in the threads was performed and the knot no wounded unravel after being tied.The functional test was performed, the pull force and tensile force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history lot, a manufacturing record evaluation was performed for the finished device lot number al6753/xyu10t, and no non conformances / manufacturing irregularities were identified.
Event or Problem Description
It was reported that a newborn underwent umbilical cord tying on an unknown date and suture was used.When using the tape on the umbilical cord, it cuts causing bleeding from it.Like the knot is being released easily and it leaves the cord and began to bleed.Despite making 3 knots of the hiladillo to cut the umbilical cord, the patient has abundant bleeding from it.It should be noted that these procedures of ligation and tying of the umbilical cord, in these cases, were performed by the pediatricians and residents of neonatology, in the newborn.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: question no.1: provide patient demographic information.Case 3: sex f; age 38 weeks; weight 4.62 kg questions no.2 regarding any medical/surgical interventions required for this suturing event, including dates and results.- the three (3) cases were by cesarean section, the hiladillo tape was used to ligate the umbilical cord.Question no.3 did the operating surgeon observe any suture deficiency or abnormality before, during, after suture placement, or during any reoperation? - only when using the yarn tape on the umbilical cord does it cut causing bleeding.Likewise, the knot is easily released.Questions no.4 how was the suture originally tied (multiple knots, square knot, etc.)? - it is unknown questions no.5 what was the volume of blood loss? - it is unknown question no.6 how did the bleeding stop? - in the third case, a hemostatic clamp was immediately placed to achieve hemostasis of the umbilical cord.Questions no.7 any other relevant patient history/concomitant medications? - the third case was born by cesarean section due to macrosomia, and had a thick and gelatinous umbilical stump, as occurs in these large products.Question no.8 what is the doctor's opinion as to the etiology or contributing factors to this event? - a stranger question no.9 what is the patient's current status? - this case was discharged without gonocidal sequelae_ during the review of a patient file involved in the report; documentation was found in the clinical record and through interviews of the occurrence of an adverse event related to the use of this input; that is, bleeding through the umbilical stump due to partial failure in the hemostatic capacity of the yarn ribbon knot.From what is recorded in the clinical record, it is confirmed that the affected patient presented hemorrhage - at least considerable - that could have caused metabolic changes and required subsequent monitoring; without ruling out that these changes could also be due to concomitant transient tachypnea of the newborn.Although, the patient was already going to be hospitalized because it was a macrosomic product; the event presented carried a reasonable risk of producing/prolonging hospitalization, causing serious deterioration in health or causing death.Corrected information:.